MAUDE Adverse Event Report: OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE

OG TDL CMPLX FILL COIL 5X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0510
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant: a guiding catheter (shuttle sheath, cook inc) and a micro catheter (tactics/headway, terumo) were also used for this procedure.Patient information, except patient age, could not be obtained.Customer information could not be provided.This event met mdr reporting criteria on 12/13/2017 when it was discovered during product analysis that the coil was stretched.Conclusion: a non-sterile orbit galaxy tdl cmplx fill coil 5x10was received coiled inside of a pouch.The delivery tube was inspected and no damages were noted on it.The introducer was received unzipped separated of the unit.The support coil and gripper was found without damages while the embolic coil was found stretched.The gripper and the embolic coil were inspected under microscope; the gripper was found without damages while the embolic coil was found stretched.The functional test could not be performed since the introducer was received separated from the unit.The dhr review of the manufacturing documentation associated with this lot 17604574 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil being impeded in the introducer could not be evaluated since the introducer was received separated from the unit.The stretched condition noted on the embolic coil was apparently caused by applying excessive force on the devices, but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.Handling and procedural factors could be contributed to this condition.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a ruptured anterior communicating artery aneurysm, there was resistance felt in the introducer sheath of an orbit galaxy complex fill (640cf0510, 17604574), and during product analysis, it was found that the coil was stretched.The guiding catheter and 2 microcatheters were used with an initial coil (galaxy 5mmx15cm), but the coil was too long for the lesion.The coil was replaced with the complaint orbit galaxy and it was attempted to be delivered, but there was resistance felt in the introducer sheath.It was difficult to insert the coil.The coil was replaced with another one (same size).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.No further information was available.
 
Additional Manufacturer Narrative
Product complaint : (b)(4).This mdr is being submitted to report the name and address of the facility where the event occurred.The name of the customer could not be provided.

Brand Name
OG TDL CMPLX FILL COIL 5X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7153753
Report Number3008264254-2017-00509
Device Sequence Number19194367
Product Code KRD
UDI-Device Identifier10886704030294
UDI-Public(01)10886704030294(17)180930(10)17604574
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number640CF0510
Device Catalogue Number640CF0510
Device Lot Number17604574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR